Florida, 2025

Flash Flood and Hail in Florida, July 11 to 15, 2025

July 11 to 15, 2025 · NWS TAE · 13 events in 6 counties and zones

A moist and unstable summer airmass led to the development of scattered afternoon thunderstorms, a few of which were strong to severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A moist and unstable summer airmass led to the development of scattered afternoon thunderstorms, a few of which were strong to severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 11, 12:41 PM EST, 2 minutes earlier.

Area forecast discussion, Jul 11, 12:41 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
141 PM EDT Fri Jul 11 2025

...New AVIATION...

.UPDATE...
Issued at 928 AM EDT Fri Jul 11 2025

Minor changes made to the ongoing forecast. Tweaked the T, TD, RH,
wind and wind gust grids to reflect current trends. Isolated
showers and thunderstorms this morning affecting portions of the
Gulf and the southeast FL Big Bend matches the current forecast.
Expect additional activity later this aftn and into this evening,
with the possibility of brief downpours and gusty winds.

&&

.NEAR TERM...
(Today and tonight)
Issued at 122 AM EDT Fri Jul 11 2025

Seabreeze showers and storms expected again this afternoon. Highs
climb into the lower 90s this afternoon with lows in the middle 70s
tonight.

An H5 ridge over the southern Bahamas combined with the Bermuda High
stretching into the northeastern Gulf will combine to give us
another round of late morning/afternoon showers and storms. The
general motion of these storms are expected to be from west to east
as the seabreeze pushes inland; there are some indications of the
showers and storms heading back southeast in the late afternoon into
the evening. Precipitable water values (PWATs) over 2" across much
of the region means localized flooding is a concern with any of the
slow-moving showers/storms today. DCAPE values of 700-1000 J/kg
means there is the potential for some gusty winds within the more
robust storms that are able to develop.

&&

.SHORT TERM...
(Saturday through Sunday night)
Issued at 122 AM EDT Fri Jul 11 2025

A fairly typical summer pattern will be in place through the weekend
with upper level ridging and light flow aloft. Plentiful moisture
will be in place with precipitable water values near 2 inches, so
PoPs will generally be in the 40-60% range both Saturday and Sunday
afternoons with the highest chance along the seabreeze across the
Florida panhandle and big bend. Afternoon highs will generally be in
the mid 90s with overnight lows in the mid 70s, except upper 70s
along the coast. By Sunday, peak afternoon heat index values may
reach the 105-110 range, which could necessitate heat advisories for
portions of the area, mainly the southern half.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 122 AM EDT Fri Jul 11 2025

Early next week is expected to start off hot with ridging still over
the area and light northerly flow aloft. The seabreeze may be
somewhat suppressed on Monday afternoon, and high temperatures are
expected to reach the mid to upper 90s with peak heat indices near
or above 108F possible, which would necessitate heat advisories. By
the middle of the week, ridging may break down a bit with an
inverted trough extending south of the area into the Gulf. This will
keep moisture plentiful across the area with the potential for
increasing rain chances towards the middle and end of next week.
With the increased cloud cover and rain chances towards the end of
the week, high temperatures are expected to cool somewhat back into
the 88-92 range for most areas. Overnight lows will remain muggy
well into the 70s.

&&

.AVIATION...
(18Z TAFS)
Issued at 131 PM EDT Fri Jul 11 2025

VFR conditions outside of any SHRA/TSRA activity that is currently
impacting TLH, thus producing gusts of approximately 30 kts. Otherwise,
-TSRA were noted near KVLD. When a TAF site is affected by SHRA/TSRA,
MVFR VIS and BKN low VFR/MVFR CIGS will occur. With this TAF issuance, have
tried to time the onset and departure of the precip activity that will
affect the terminals. Anticipate the precip activity to diminish tonight,
with winds veering from the south-southwest to the west-northwest by
tomorrow morning.

&&

.MARINE...
Issued at 122 AM EDT Fri Jul 11 2025

A typical summertime pattern will result in generally light west to
southwest flow which will be enhanced to 10 to 15 knots near the
coast by the afternoon sea breeze. Convection will be concentrated
in the morning hours, with waterspouts possible.

&&

.FIRE WEATHER...
Issued at 122 AM EDT Fri Jul 11 2025

Fire weather concerns remain low the next several days. Daily
afternoon showers and storms remain in the forecast. Higher
dispersions are anticipated across our northern Georgia districts
Saturday as a bit of drier air attempts to work into the region
from the northeast.

&&

.HYDROLOGY...
Issued at 122 AM EDT Fri Jul 11 2025

Over the next several days, diurnally driven scattered showers and
thunderstorms are expected each afternoon and evening. These will be
typical of the summer wet season. Isolated pockets of heavy rain
could lead to flash flooding, especially in areas with poor
drainage.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   93  75  94  77 /  60  10  60  10
Panama City   91  79  92  79 /  50  10  40  10
Dothan        93  74  94  74 /  40  10  30  10
Albany        93  74  95  75 /  50  30  30  10
Valdosta      95  75  95  77 /  60  30  50  10
Cross City    93  74  94  75 /  40  10  30  10
Apalachicola  89  79  89  78 /  50  10  30  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM EDT /9 PM CDT/ this evening
     for FLZ114.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bowser
SHORT TERM...DVD
LONG TERM....DVD
AVIATION...Bowser
MARINE...DVD
FIRE WEATHER...Reese
HYDROLOGY...DVD

In the hours before

Special weather statement, Jul 11, 11:03 AM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1203 PM EDT Fri Jul 11 2025

FLZ011-013-016-326-426-111630-
Gadsden FL-Southern Liberty FL-Calhoun FL-Northern Liberty FL-
Jackson FL-
1203 PM EDT Fri Jul 11 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JACKSON AND CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA...WESTERN GADSDEN AND CENTRAL
LIBERTY COUNTIES IN BIG BEND FLORIDA THROUGH 1230 PM EDT/1130 AM
CDT/...

At 1203 PM EDT/1103 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles southwest of
Chattahoochee to 8 miles south of Blountstown. Movement was northeast
at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blountstown, Greensboro, Orange, Gretna, Bristol, Altha, Rock Bluff,
Clarksville, Ocheesee, Juniper, Selman, Abe Springs, Vilas, Hosford,
Jensen Place, Chipola, Henderson Mill, Red Hill, Clio, and Scotts
Ferry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3066 8466 3021 8479 3022 8523 3045 8529
      3064 8510
TIME...MOT...LOC 1603Z 231DEG 10KT 3057 8493 3031 8505

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Jul 11, 11:28 AM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1228 PM EDT Fri Jul 11 2025

FLZ011-013-016-017-027-326-426-GAZ156-111700-
Gadsden FL-Southern Liberty FL-Calhoun FL-Northern Liberty FL-
Jackson FL-Inland Wakulla FL-Leon FL-Decatur GA-
1228 PM EDT Fri Jul 11 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN JACKSON AND
NORTHEASTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN WAKULLA...GADSDEN...NORTHEASTERN LIBERTY...SOUTHWESTERN
LEON COUNTIES IN BIG BEND FLORIDA AND SOUTHWESTERN DECATUR COUNTIES
IN SOUTHWESTERN GEORGIA THROUGH 100 PM EDT/NOON CDT/...

At 1227 PM EDT/1127 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Greensboro to 13 miles
east of Blountstown to 21 miles southwest of Midway. Movement was
northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quincy, Midway, Greensboro, Chattahoochee, Gretna, Bristol, Rock
Bluff, Jewel Fire Tower, Littman, Ocheesee, Juniper, Douglas City,
Selman, Florence, Hosford, Rosedale, Jamieson, Clio, Santa Clara, and
Shady Rest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3020 8480 3035 8501 3064 8505 3076 8474
      3070 8443 3043 8451 3017 8443
TIME...MOT...LOC 1627Z 244DEG 17KT 3061 8477 3042 8483 3028 8473

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

02-MONTGOMERY
Special weather statement, Jul 11, 12:02 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
102 PM EDT Fri Jul 11 2025

FLZ016-111730-
Gadsden FL-
102 PM EDT Fri Jul 11 2025

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL GADSDEN COUNTY THROUGH
130 PM EDT...

At 101 PM EDT, Doppler radar was tracking a strong thunderstorm near
Quincy, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Quincy, Havana, Midway, Gretna, Freemont, Littman, Douglas City,
Darsey, Florence, Concord, Scotland, Jamieson, Gibson, Santa Clara,
Shady Rest, Quincy Airport, Wetumpka, Branchville, Hinson, and
Dogtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3047 8466 3070 8467 3069 8439 3068 8432
      3052 8440 3047 8456 3043 8461
TIME...MOT...LOC 1701Z 256DEG 30KT 3051 8456

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

02-MONTGOMERY
Special weather statement, Jul 11, 12:12 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
112 PM EDT Fri Jul 11 2025

FLZ017-018-027-115-118-127-111800-
Coastal Wakulla FL-Coastal Jefferson FL-Inland Jefferson FL-
Coastal Franklin FL-Inland Wakulla FL-Leon FL-
112 PM EDT Fri Jul 11 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN WAKULLA...WEST CENTRAL
JEFFERSON...SOUTHEASTERN LEON AND NORTHEASTERN FRANKLIN COUNTIES
THROUGH 200 PM EDT...

At 112 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodville to 15 miles south of
Crawfordville. Movement was east at 5 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Woodville, St. Marks, Crawfordville, Wakulla, Newport, Shadeville,
Bald Point, Hyde Park, Wakulla Springs, Panacea-Wakulla Airport,
Tully, Vereen, Plum Orchard, Panacea, Shell Point, Port Leon, Medart,
Wakulla Beach, Fanlew, and Spring Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2995 8438 2996 8438 2996 8444 2997 8445
      2997 8446 3000 8446 3031 8426 3034 8410
      3030 8394 3002 8416 3001 8423 2993 8425
TIME...MOT...LOC 1712Z 255DEG 5KT 3027 8415 2996 8441

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

33
Special weather statement, Jul 11, 12:16 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
116 PM EDT Fri Jul 11 2025

FLZ016-017-GAZ156-157-111800-
Gadsden FL-Leon FL-Decatur GA-Grady GA-
116 PM EDT Fri Jul 11 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN GADSDEN...CENTRAL LEON...
SOUTHEASTERN DECATUR AND SOUTHWESTERN GRADY COUNTIES THROUGH 200 PM
EDT...

At 116 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quincy to near Tallahassee State College.
Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tallahassee, Tallahassee State College, Florida State University,
Midway, Quincy, Havana, Florida A and M, Doak Campbell Stadium,
Attapulgus, Lake Bradford, Douglas City, Gaither Community Center,
Tallahassee Memorial Hosp, Florence, Walker Ford Community Center,
Jamieson, South City, Griffin Heights, Laingkat, and Calvary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3052 8404 3049 8404 3034 8445 3051 8470
      3084 8450 3052 8398
TIME...MOT...LOC 1716Z 218DEG 21KT 3052 8459 3040 8438

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Local storm report, Jul 11, 12:40 PM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
140 PM EDT Fri Jul 11 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     Tstm Wnd Gst     1 N Lake Bradford       30.42N 84.34W
07/11/2025  M42 MPH          Leon               FL   Mesonet

            FSU Rec Sports Plex weather stem gusted to
            42 mph.

&&

IG3

The radar

The Tallahassee radar (KTLH), 7 km away, was scanning. The volume nearest the first event began at 17:43 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 1 lightning, 1 flash flood, 1 hail. Local standard time, as filed.

Lightning, Leon

When
July 11, 12:43 PM EST
Where
Leon County, 1.5 mi NNW of Tallahassee Community College
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.460, -84.350

Lighting struck a tree, which resulted in some nearby lines to fall.

Thunderstorm Wind, Leon

When
July 11, 12:52 PM EST
Where
Leon County, 0.69 mi S of Killearn Estates
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
30.500, -84.220

A transformer was blown down with a line on fire.

Thunderstorm Wind, Jefferson

When
July 11, 1:14 PM EST
Where
Jefferson County, 1.19 mi W of Nash
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.450, -83.910

Power lines were blown down.

Thunderstorm Wind, Jefferson

When
July 11, 1:15 PM EST
Where
Jefferson County, 0.6 mi W of Nash
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.450, -83.900

Trees were uprooted.

Thunderstorm Wind, Jefferson

When
July 11, 1:22 PM EST
Where
Jefferson County, 3.28 mi ESE of Drifton
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
30.470, -83.830

The Florida Highway Patrol reported a downed tree on I-10 eastbound near Mile Marker 228.

Thunderstorm Wind, Walton

When
July 11, 6:42 PM CST
Where
Walton County, 1.91 mi WNW of Darlington
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
30.950, -86.080

A tree was blown down onto power lines on Mathews Road.

Thunderstorm Wind, Walton

When
July 11, 6:42 PM CST
Where
Walton County, 2.25 mi NW of Darlington
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.960, -86.080

A tree was down across the roadway at 1893 Mathews Road.

Thunderstorm Wind, Walton

When
July 13, 2:35 PM CST
Where
Walton County, 1.82 mi NW of Redbay
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.610, -85.960

A tree was blown down onto Magnolia Road.

Thunderstorm Wind, Walton

When
July 13, 2:35 PM CST
Where
Walton County, 1.82 mi SW of Knox Hill
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.620, -85.970

A tree was blown down onto W C Currington Road.

Flash Flood, Bay

When
July 15, 3:17 PM CST to 4:15 PM CST
Where
Bay County, 0.29 mi E of West Panama City to 0.39 mi NW of West Panama City
Cause
Heavy Rain
Reported by
Social Media
Coordinates
30.170, -85.795

There were a couple of photos of street flooding on Thomas Drive, including near Pineapple Willys.

Thunderstorm Wind, Washington

When
July 15, 3:25 PM CST
Where
Washington County, 0.91 mi SW of Poplar Head
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.700, -85.650

Trees were blown down in the area of Clayton Road.

Hail, Washington

When
July 15, 3:43 PM CST
Where
Washington County, 0.6 mi W of Greenhead
Measured
1 in hail
Reported by
Social Media
Coordinates
30.500, -85.660

Thunderstorm Wind, Holmes

When
July 15, 4:56 PM CST
Where
Holmes County, 0.59 mi W of Leonia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Utility Company
Coordinates
30.910, -86.020

A tree was blown down onto power lines, impacting 780 customers.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1279522, 1279523, 1279524, 1279525, 1279526, 1279528, 1279529, 1262945, 1262946, 1279530, 1279531, 1279532, 1279533.